Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects of Lopinavir/Ritonavir
Jul 19, 2013

Dear Dr Henry I am a practising HIV clinician in South Africa and am unsure as to how to attribute dyslipidaemia to solely the use of Lopinavir/Ritonavir or other causes. Is there a time frame when this drug can be excluded as a causative agent? How should I be monitoring lipids in patients on Lopinavir/Ritonavir? Our national guidelines merely tell us to perform ONE lipid profile after 3 months of use. Please assist me in making the best, most cost effective decision. Thank you.

Response from Dr. Henry

The effect of lopinavir/ritonavir is usually most profound on the triglycerides followed by cholesterol levels. Knowing the baseline lipid levels before starting a regimen and then the levels 1-3 months after starting usually is sufficient. If only 1 level allowed then the 3 month time period (recommend fasting if possible to best utilize the information)seems very reasonable. The cardiovascular risk for increased lipids need to be assessed in relation to overall risk (ie smoking, baseline lipid levels, exercise, family history et cetera). KH



Previous
Switching from EFV (sustiva) to NVP
Next
Using Arava while HIV-positive, low CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement